Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 76, NWS Marquette, MI

July 29, 2021

NWS Marquette, MI issued this small craft advisory at Jul 29, 2021, 4:04 AM EDT. It took effect at Jul 29, 2021, 11:00 AM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jul 29, 2021, 4:04 AM EDT (08:04 UTC)
In effect from
Jul 29, 2021, 11:00 AM EDT
Expired
Jul 30, 2021, 4:00 AM EDT
In force
17 hr
Issued by
NWS Marquette, MI

The text

As transmitted.

476 
WHUS73 KMQT 290804
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
404 AM EDT Thu Jul 29 2021

LMZ221-248-250-291615-
/O.NEW.KMQT.SC.Y.0076.210729T1800Z-210730T0300Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
404 AM EDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM EDT THIS EVENING...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt expected.

* WHERE...Green Bay North of line from Cedar River MI to Rock 
  Island Passage, Seul Choix Point to Point Detour MI and 5NM 
  East of a line from Fairport MI to Rock Island Passage.

* WHEN...From 2 PM this afternoon to 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ248-291615-
/O.NEW.KMQT.SC.Y.0076.210729T1700Z-210730T0000Z/
Huron Islands to Marquette MI-
404 AM EDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM EDT THIS EVENING...

* WHAT...North winds 10 to 15 kt with gusts up to 25 kt expected,
  and waves 2 to 4 ft expected.

* WHERE...Huron Islands to Marquette MI.

* WHEN...From 1 PM this afternoon to 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ249>251-291615-
/O.NEW.KMQT.SC.Y.0076.210729T1700Z-210730T0400Z/
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
404 AM EDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
MIDNIGHT EDT TONIGHT...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and 
  waves 3 to 6 ft expected.

* WHERE...Marquette to Munising MI, Munising to Grand Marais MI 
  and Grand Marais to Whitefish Point MI.

* WHEN...From 1 PM this afternoon to midnight EDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

BW
3 follow-up statements
626 
WHUS73 KMQT 291437
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
1037 AM EDT Thu Jul 29 2021

LMZ221-248-250-292245-
/O.EXT.KMQT.SC.Y.0076.210729T1500Z-210730T0500Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
1037 AM EDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EDT FRIDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt expected.

* WHERE...5NM East of a line from Fairport MI to Rock Island 
  Passage, Seul Choix Point to Point Detour MI and Green Bay 
  North of line from Cedar River MI to Rock Island Passage.

* WHEN...Until 1 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ249>251-292245-
/O.EXT.KMQT.SC.Y.0076.210729T1700Z-210730T0800Z/
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
1037 AM EDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT FRIDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt and 
  waves 3 to 6 ft expected.

* WHERE...Marquette to Munising MI, Munising to Grand Marais MI 
  and Grand Marais to Whitefish Point MI.

* WHEN...Until 4 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ248-292245-
/O.CON.KMQT.SC.Y.0076.210729T1700Z-210730T0000Z/
Huron Islands to Marquette MI-
1037 AM EDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...North winds 10 to 15 kt with gusts up to 25 kt and 
  waves 2 to 4 ft expected.

* WHERE...Huron Islands to Marquette MI.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
427 
WHUS73 KMQT 292008
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
408 PM EDT Thu Jul 29 2021

LMZ221-248-250-300415-
/O.CON.KMQT.SC.Y.0076.000000T0000Z-210730T0500Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
408 PM EDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT FRIDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt 
  occurring.

* WHERE...5NM East of a line from Fairport MI to Rock Island 
  Passage, Seul Choix Point to Point Detour MI and Green Bay 
  North of line from Cedar River MI to Rock Island Passage.

* WHEN...Until 1 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ248-300000-
/O.CON.KMQT.SC.Y.0076.000000T0000Z-210730T0000Z/
Huron Islands to Marquette MI-
408 PM EDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...North winds 10 to 15 kt with gusts up to 25 kt and 
  waves 3 to 4 ft occurring.

* WHERE...Huron Islands to Marquette MI.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ249>251-300415-
/O.CON.KMQT.SC.Y.0076.000000T0000Z-210730T0800Z/
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
408 PM EDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt and 
  waves 3 to 6 ft occurring.

* WHERE...Marquette to Munising MI, Munising to Grand Marais MI 
  and Grand Marais to Whitefish Point MI.

* WHEN...Until 4 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JSS
316 
WHUS73 KMQT 300158
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
958 PM EDT Thu Jul 29 2021

LMZ221-248-250-300500-
/O.CON.KMQT.SC.Y.0076.000000T0000Z-210730T0500Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
958 PM EDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT FRIDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt 
  occurring.

* WHERE...5NM East of a line from Fairport MI to Rock Island 
  Passage, Seul Choix Point to Point Detour MI and Green Bay 
  North of line from Cedar River MI to Rock Island Passage.

* WHEN...Until 1 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ249>251-300800-
/O.CON.KMQT.SC.Y.0076.000000T0000Z-210730T0800Z/
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
958 PM EDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt and waves
  3 to 6 ft occurring.

* WHERE...Marquette to Munising MI, Munising to Grand Marais MI 
  and Grand Marais to Whitefish Point MI.

* WHEN...Until 4 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 29, 3:43 AM EDT, 21 minutes earlier.

Area forecast discussion, Jul 29, 3:43 AM EDT, 21 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
343 AM EDT Thu Jul 29 2021

.SHORT TERM...(This evening through Thursday)
Issued at 257 PM EDT WED JUL 28 2021

Expansive upper level ridge over much of central CONUS puts Upper
Michigan in diffluent northwest flow aloft today. An intensifying
shortwave upstream over the eastern Dakotas this morning will ride
this ridge toward the southeast as a surface low/triple point
deepens over MN and tracks southeast into WI. To the north of this
low, a cold front/inverted trough axis extends into Canada and a
warm front is currently extending southeastward. Ahead of this warm
front, some showers and thunderstorms have been observed over parts
of MN and WI today. In our area, just east of this line of
showers/thunderstorms, mostly clear skies and diurnally driven
cumulus clouds have popped up. With the ample sunshine and warm
and humid airmass, many areas are in the 80s with dewpoints in the
60s. Some parts of the west have dewpoints in the low 70s.

This evening and into tonight, this low is progged to drop
southeast. Within the warm sector, exceptional instability is
projected across parts of WI. With a great deal of deep shear also
expected, supercellular activity is expected to develop followed by
QLCS or derecho evolution. The trick to this forecast will be
predicting exactly where this takes place. 12z guidance suggests the
boundary's most northeastward position could drape through the
western and central parts of the UP. There is also supporting
evidence for this from recent CAMS runs. Given the instability south
of this boundary and large hodographs, the greatest risk of large
hail and damaging winds will likely stay south of our forecast area.
However, given the uncertainty in its placement, the west from
Gogebic County down to the south in Menominee County could
experience some severe thunderstorms with these same hazards. With
elevated convective activity currently taking place ahead of the
cold front near the international border of MN and steep mid-level
lapse rates, shower and some thunderstorm activity is also expected
to progress across the lake and through the northern and eastern
parts of the UP this evening and tonight. Similarly some strong to
severe storms can't be ruled out there. SPC has much of our region
under a slight and marginal risk for severe thunderstorms.

After the showers and storms exit, lingering moisture is expected to
persist over the region, which could result in some areas of patchy
dense fog, especially in areas preconditioned with rain tonight.
Anticyclonic flow and building high pressure should result in
gradually clearing skies during the morning though. Highs should
climb into the 70s across the area.

.LONG TERM...(Thursday through Tuesday)
Issued at 508 AM EDT WED JUL 28 2021

Models suggest the pattern will amplify as the mid/upper level ridge
builds through western Canada and a trough deepens across the
eastern CONUS. As a result, above normal temps Wednesday will drop
to near or below average from Thursday through Sunday. Temps should
moderate early next week as the cooler air shifts off to the east.

Thursday, Even with some leftover moisture, mainly anticyclonic low
level flow will be less favorable for light showers or drizzle
during the morning. By afternoon, as high pressure builds into the
area from northwest Ontario, partly to mostly sunny skies will help
push temps to around 70 north to the upper 70s south. Breezy north
winds will also develop leading to a moderate swim risk for
Marquette county beaches and a high risk for Alger county as waves
build to 5 ft.

Thursday night and Friday, favorable radiational cooling conditions
will allow temps to drop into the mid 40s inland west with mid 50s
near the Great Lakes. Sunshine with ridging over the area and mixing
to around 4k ft will bring temps into the mid and upper 70s inland
with dewpoints dropping into the lower to mid 40s (RH in the 30-35
pct range).

Saturday, another clipper shortwave will dive through the region
bringing additional pcpn. MUCAPE values to around 500 J/Kg will also
support the potential for thunder. Although the best chance for rain
is expected early Saturday, a trailing shrtwv may support additional
shra/tsra during peak heating later in the day.

Sun, Cooler air will drop into the area behind a cold front.
GEFS/ECENS 850 temps around 7C suggest highs will remain in the mid
and upper 60s north to the lower 70s south.

Mon-Tue, with mainly dry weather as high pressure dominate the
region, temps will moderate closer to seasonal averages with highs
in the mid and upper 70s.
&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 111 AM EDT THU JUL 29 2021

Showers have generally dissipated and moved se of the terminals so
not expecting any more shower activity this fcst pd. High pressure
will slowly build in later tonight and persist tomorrow. Rainfall
from last night showers and thunderstorms is expected to result in
some MVFR/IFR/LIFR stratus/fog at all sites overnight into early
Thu. Ceilings are expected to bottom out at IFR, but there is some
potential for sites like KIWD and KSAW to briefly experience LIFR
ceilings. Thursday morning, ceilings and visibilities are expected
to improve with VFR conditions by afternoon. KSAW will take the
longest to improve to VFR with moist northerly upslope flow off Lake
Superior.
&&

.MARINE...(For the 4 AM Lake Superior forecast issuance)
Issued at 342 AM EDT THU JUL 29 2021

Winds should be 20 knots or less tonight. Some strong storms are
possible tonight. North to northwesterly winds of 20 to 25 knots are
expected Thursday and early Thursday evening in the eastern lake.
Otherwise, winds 20 knots or less are expected for the duration of
the forecast period, with some more thunderstorms possible across
the lake Friday night and Saturday morning.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
None.
Lake Michigan...
None.
&&

SHORT TERM...JP
LONG TERM...JLB
AVIATION...Voss
MARINE...BW
Hazardous weather outlook, Jul 28, 3:40 PM EDT, 12 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
340 PM EDT Wed Jul 28 2021

MIZ001>004-007-009>014-084-085-291945-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Luce-Gogebic-Iron-
Dickinson-Menominee-Delta-Southern Schoolcraft-Southern Houghton-
Northern Schoolcraft-
340 PM EDT Wed Jul 28 2021 /240 PM CDT Wed Jul 28 2021/

This Hazardous Weather Outlook is for portions of western Upper
Michigan and central Upper Michigan.

.DAY ONE...Tonight

Thunderstorms are expected to develop this afternoon into this
evening. Some storms could become strong to severe over the west
and south with damaging winds and hail as the primary hazards.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thunderstorms will again be possible Friday night and Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any observed hail or wind
damage from thunderstorms to the National Weather Service in
Marquette. The public may also submit reports to the National
Weather Service via phone, on our website, or through Facebook or
Twitter, using #906wx.

MIZ005-006-291945-
Marquette-Alger-
340 PM EDT Wed Jul 28 2021

This Hazardous Weather Outlook is for portions of central Upper
Michigan.

.DAY ONE...Tonight

Thunderstorms are expected to develop this afternoon into this
evening. Some storms could be strong to severe.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thursday, there is a high swim risk for Alger county beaches and
a moderate risk for Marquette county beaches.

Thunderstorms will again be possible Friday night and Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any observed hail or wind
damage from thunderstorms to the National Weather Service in
Marquette. The public may also submit reports to the National
Weather Service via phone, on our website, or through Facebook or
Twitter, using #906wx.

LSZ162-240>251-263>267-291945-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
340 PM EDT Wed Jul 28 2021 /240 PM CDT Wed Jul 28 2021/

This Hazardous Weather Outlook is for portions of Eastern Lake
Superior...Central Lake Superior and Western Lake Superior.

.DAY ONE...Tonight

Thunderstorms will be possible this afternoon into tonight.
Primary hazards in any of the strongest thunderstorms that occur
will be strong winds and hail. Heavy downpours may quickly reduce
visibility.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thunderstorms will again be possible Friday night and Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any observed hail or wind
damage from thunderstorms to the National Weather Service in
Marquette. The public may also submit reports to the National
Weather Service via phone, on our website, or through Facebook or
Twitter, using #906wx.

LMZ221-248-250-291945-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
340 PM EDT Wed Jul 28 2021

This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.

.DAY ONE...Tonight

Thunderstorms will be possible this evening. Primary hazards in
any of the strongest thunderstorms that occur will be strong winds
and hail. Heavy downpours may quickly reduce visibility.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thunderstorms will again be possible Friday night and Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any observed hail or wind
damage from thunderstorms to the National Weather Service in
Marquette. The public may also submit reports to the National
Weather Service via phone, on our website, or through Facebook or
Twitter, using #906wx.

TAP

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 4:55 AM EDTBeach Hazards StatementMQTAlger, Marquette17 hr

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.